Alert archive / Puerto Rico / Special Weather Statements in 2015

Special Weather Statement, NWS JSJ

November 1, 2015

NWS JSJ issued this special weather statement at Nov 1, 2015, 2:21 PM CST. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2015, 2:21 PM CST (20:21 UTC)
Expired
Nov 1, 2015, 3:45 PM CST
In force
84 min
Issued by
NWS JSJ

The radar

The San Juan radar (TJUA), 111 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWCA82 TJSJ 012021
SPSSJU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
421 PM AST SUN NOV 1 2015
 
PRZ009-010-012145-
MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
421 PM AST SUN NOV 1 2015

...AREAS OF STRONG THUNDERSTORMS AFFECTING ANASCO...RINCON... 
AGUADA...LAS MARIAS...MAYAGUEZ AND MOCA MUNICIPALITIES...

AT 419 PM AST....DOPPLER WEATHER RADAR INDICATED AREAS OF STRONG  
THUNDERSTORMS AFFECTING THESE MUNICIPALITIES. THESE THUNDERSTORMS 
ARE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WINDS IN EXCESS OF 
30 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1836 6707 1826 6705 1825 6694 1822 6695
      1817 6709 1817 6716 1820 6715 1823 6717
      1828 6719 1830 6722 1837 6724 1839 6720
TIME...MOT...LOC 2019Z 000DEG 0KT 1829 6709 
$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Nov 1, 12:55 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 1, 12:55 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
255 PM AST SUN NOV 1 2015

.SYNOPSIS...THE UPPER LEVEL TROUGH OVER WESTERN ATLANTIC WILL
CONTINUE DIGGING SOUTH THROUGH MONDAY...RESULTING IN UNSTABLE
CONDITIONS OVER PR AND USVI TODAY. A WEAK TROPICAL WAVE IS
FORECAST TO MOVE ACROSS THE LOCAL AREA ON TUESDAY...BRINGING
ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE REGION. DRIER
CONDITIONS EXPECTED THE REST OF THE WEEK.

&&

.DISCUSSION...MOSTLY CLOUDY CONDITIONS PREVAIL ACROSS THE LOCAL
FORECAST AREA TODAY. AT MID MORNING A BREAK OF CLOUDS HELPED SEA
BREEZE TO DEVELOP AND QUICKLY A LINE OF SHOWERS AND THUNDERSTORMS
DEVELOPED FROM EL YUNQUE. THESE SHOWERS AND THUNDERSTORMS QUCKLY
DISSIPATED. DURING THE EARLY AFTERNOON HOURS CLUSTERS OF SHOWERS
AND THUNDERSTORMS MOVING FROM THE EAST BEGAN TO AFFECT THE
NORTHERN US VIRGIN ISLANDS AND EASTERN PORTIONS OF PUERTO RICO.
THE LIMITING FACTOR FOR THE DEVELOPMENT OF CONVECTIVE ACTIVITY
OVER THE LAND AREAS COULD BE THE DENSE CLOUD COVER OVER THE
REGION. THE STRONGEST THUNDERSTORMS REMAINED OVER THE LOCAL
WATERS.

AT MID AFTERNOON SHOWERS AND THUNDERSTORMS ONCE GAIN DEVELOP AND
AFFECTED THE EASTERN HALF OF PUERTO RICO...MAINLY THE NORTHEAST
PORTIONS OF PUERTO RICO INCLUDING THE SAN JUAN METRO AREA.

ALTHOUGH A DRIER AIR MASS IS FORECASTED TO MOVE OVER THE LOCAL
FORECAST AREA...THE LOCAL REGION WILL CONTINUE TO BE DOMINATED BY
AN UPPER LEVEL LOW...CURRENTLY OVER THE MONA PASSAGE. THIS UPPER
LEVEL LOW WILL COMBINED WITH DAYTIME HEATING AND LOCAL EFFECT TO
PRODUCE SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED
THUNDERSTORMS THIS AFTERNOON ACROSS THE CORDILLERA CENTRAL OF
PUERTO RICO AND ACROSS THE COASTAL WATERS. A TROPICAL WAVE WILL
MOVE ACROSS THE LOCAL AREA ON TUESDAY...THIS FEATURE WILL INCREASE
AVAILABLE MOISTURE THROUGH AT LEAST WEDNESDAY MORNING.

&&

.AVIATION... FM01/18Z-01/22Z...PRDS OF MVFR/PSBL IFR CONDS IN
SHRA/TSRA AT ALL TAF SITES...ESPECIALLY TJSJ AND TIST BTWN
01/18Z- 21Z. MTN OBSCR LIKELY OVER THE INTERIOR AND CENTRAL
PORTIONS OF PR. EAST WINDS AROUND 10-20 KT EXPECTED BLO FL200. NO
OTHER CHG TO PREVIOUS AVN DISCUSSION.

&&

.MARINE...SEAS UP TO 6 FEET AND WINDS UP TO 20 KNOTS ARE EXPECTED
OVER THE COASTAL WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION
ACROSS MOST COASTAL WATERS. NUMEROUS SHOWERS AND THUNDERSTORMS
WITH FREQUENT LIGHTNING AND STRONG GUSTY WINDS WILL CONTINUE TO
MOVE ACROSS THE LOCAL WATERS TODYA AND TONIGHT. REFER TO MARINE
WEATHER STATEMENT OR SPECIAL MARINE WARNINGS FOR LATEST
CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  90  78  88 /  30  30  70  70
STT  78  90  79  88 /  50  50  70  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...NONE.
&&

09/10
Hazardous weather outlook, Nov 1, 2:33 AM CST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
433 AM AST SUN NOV 1 2015

AMZ710>745-PRZ001>013-020845-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
433 AM AST SUN NOV 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

.THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
FREQUENT LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS ARE LIKELY
TODAY.

.FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM
FLOODING MOSTLY ACROSS THE CENTRAL...INTERIOR AND WEST PORTIONS
PUERTO RICO. HOWEVER...PORTIONS OF THE SAN JUAN METRO AREA MAY
ALSO EXPERIENCE PERIODS OF LOCALLY HEAVY RAINS LATER TODAY...WHICH
MAY LEAD TO MINOR URBAN FLOODING. RESIDENTS AND VISITORS TO THE
LOCAL RIVERS AND SMALL STREAM ACROSS PUERTO RICO SHOULD ALSO
REMAIN ALERT TODAY TO ANY QUICK WATER RISES IN RIVERS AND
STREAMS.MUDSLIDES WILL ALSO BE POSSIBLE IN AREAS OF STEEP TERRAIN
WHERE THE SOIL REMAIN SATURATED.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE
NORTH AND NORTHEAST FACING BEACHES OF PUERTO RICO TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER SURGE OF MOISTURE AND INSTABILITY IS EXPECTED ON TUESDAY
WHEN A TROPICAL WAVE IS FORECAST TO CROSS THE LOCAL REGION. URBAN
AND SMALL STREAM FLOODING ALSO POSSIBLE DURING THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT STRONG WINDS...HAIL...FLOODING...
WATERSPOUT...RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.

AMZ715-725-VIZ001-002-020845-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
433 AM AST SUN NOV 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

.THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
FREQUENT LIGHTNING AND STRONG GUSTY WINDS ARE LIKELY TODAY.

.FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND GUT FLOODING
ACROSS PORTIONS OF THE VIRGIN ISLANDS.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST
OF THE BEACHES OF SAINT CROIX EXCEPT THE WEST COAST BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER SURGE OF MOISTURE AND INSTABILITY IS EXPECTED ON TUESDAY
WHEN A TROPICAL WAVE IS FORECAST TO CROSS THE LOCAL REGION. URBAN
AND GUT FLOODING ALSO POSSIBLE DURING THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT STRONG WINDS...HAIL...FLOODING...
WATERSPOUT...RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN
JUAN.

In the hours before

Special weather statement, Nov 1, 1:18 PM CST, 1 hour 3 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
311 PM AST DOMINGO 1 DE NOVIEMBBRE DE 20155

PRZ001-005-012030-
NORTE CENTRAL-SAN JUAN Y VECINDAD-
311 PM AST DOMINGO 1 DE NOVIEMBBRE DE 20155

...UNA TRONADA FUERTE ESTARA AFECTANDO LOS MUNICIPIOS DE TOA
ALTA...VEGA BAJA...BARCELONETA...FLORIDA...MANATI...COROZAL...VEGA
ALTA...ARECIBO... MOROVIS Y CIALES...

A LAS 3:05 PM AST...AREAS DE TRONADAS FUERTES CONTINUAN FORMANDOSE
RAPIDAMENTE Y MOVIENDOSE A TRAVES DE ESTAS AREAS. ESTAS TRONADAS SE
MOVIAN HACIA EL OESTE NOROESTE A ALREDEDOR DE 15 MPH.

VIENTOS EN EXCESO DE 30 MPH SON POSIBLE CON ESTAS TRONADAS...LLUVIAS
TORRENCIALES...Y POSIBLE GRANIZO. TAMBIEN SON POSIBLES INUNDACIONES
LOCALES. NO INTENTE CRUZAR AREAS O CARRETERAS INUNDADAS CON SUS
VEHICULOS.

LOCALIDADES IMPACTADAS INCLUYEN... ARECIBO...VEGA
ALTA...MANATI...FLORIDA...BARCELONETA...VEGA BAJA... BAJADERO...LA
ALIANZA...IMBERY...MIRANDA...LA LUISA...MONSERRATE... COTO
NORTE...PAJONAL...BUFALO...SABANA...TIERRAS NUEVAS PONIENTE...
TIBURONES...TIERRAS NUEVAS PON Y ANIMAS.

JFR/RVT
Special weather statement, Nov 1, 1:36 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
336 PM AST SUN NOV 1 2015

PRZ008-012045-
NORTHWEST-
336 PM AST SUN NOV 1 2015

...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN...LARES AND HATILLO MUNICIPALITIES...

AT 330 PM AST...CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO QUICKLY
DEVELOP AND MOVE ACROSS THESE AREAS. THESE STORMS WERE MOVING WEST
AT AROUND 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS...AS WELL
AS TORRENTIAL RAINFALL AND POSSIBLE HAIL. THESE STORMS WILL ALSO
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
CAMUY...HATILLO...QUEBRADILLAS...QUEBRADA...CACAO AND PIEDRA GORDA.

LAT...LON 1834 6679 1836 6688 1836 6690 1839 6693
      1839 6694 1838 6694 1839 6697 1849 6699
      1849 6693 1848 6692 1849 6680
TIME...MOT...LOC 1935Z 180DEG 0KT 1840 6687

JFIGUEROA
Special weather statement, Nov 1, 1:40 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
340 PM AST SUN NOV 1 2015

PRZ006-009-012030-
CENTRAL INTERIOR-WESTERN INTERIOR-
340 PM AST SUN NOV 1 2015

...AREAS OF STRONG THUNDERSTORM AFFECTING OROCOVIS...UTUADO...CIALES
AND JAYUYA MUNICIPALITIES...

AT 336 PM AST...DOPPLER WEATHER RADAR INDICATED AREAS OF STRONG
THUNDERSTORMS AFFECTING THESE MUNICIPALITIES. THESE T-STORMS ARE
CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WINDS IN EXCESS OF 30
MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1827 6638 1819 6640 1818 6656 1817 6664
      1822 6668 1824 6675 1830 6682 1832 6676
      1831 6669 1835 6649 1824 6646
TIME...MOT...LOC 1936Z 000DEG 0KT 1821 6659

23
Special weather statement, Nov 1, 1:40 PM CST, 41 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
336 PM AST DOMINGO 1 DE NOVIEMBBRE DE 20155

PRZ001-005-012030-
NOROESTE-
336 PM AST DOMINGO 1 DE NOVIEMBBRE DE 20155

...UNA TRONADA FUERTE ESTARA AFECTANDO LOS MUNICIPIOS DE CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN...LARES Y HATILLO...

A LAS 3:30 PM AST...AREAS DE TRONADAS FUERTES CONTINUAN FORMANDOSE
RAPIDAMENTE Y MOVIENDOSE A TRAVES DE ESTAS AREAS. ESTAS TRONADAS SE
MOVIAN HACIA EL OESTE A ALREDEDOR DE 15 MPH.

VIENTOS EN EXCESO DE 30 MPH SON POSIBLE CON ESTAS TRONADAS...LLUVIAS
TORRENCIALES...Y POSIBLE GRANIZO. TAMBIEN SON POSIBLES INUNDACIONES
LOCALES. NO INTENTE CRUZAR AREAS O CARRETERAS INUNDADAS CON SUS
VEHICULOS.

LOCALIDADES IMPACTADAS INCLUYEN...
CAMUY...HATILLO...QUEBRADILLAS...QUEBRADA...CACAO Y PIEDRA GORDA.

JFR/RVT
Special weather statement, Nov 1, 1:45 PM CST, 36 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
340 PM AST DOMINGO 1 DE NOVIEMBBRE DE 20155

PRZ006-009-012030-
INTERIOR CENTRAL-OESTE INTERIOR-
340 PM AST DOMINGO 1 DE NOVIEMBBRE DE 20155

...UNA TRONADA FUERTE AFECTA LOS MUNICIPIOS DE OROCOVIS...UTUADO...CIALES
Y JAYUYA...

A LAS 3:36 PM AST...EL RADAR DOPPLER DETECTO AREAS DE TRONADAS
FUERTES AFECTANDO ESTOS MUNICIPIOS. ESTAS TRONADAS SON CAPACES DE
PRODCURI RAYOS FRECUENTES Y VIENTOS EN EXCESO DE 30 MPH.

LLUVIAS TORRENCIALES SON POSIBLES CON ESTA TORMENTA...Y PUDIERAN
CAUSAR INUNDACIONES LOCALIZADAS. NUNCA MANEJE SU VEHICULO EN AREAS
DONDE EL AGUA CUBRA LA CARRETERA.

OM/RVT
Special weather statement, Nov 1, 2:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
421 PM AST SUN NOV 1 2015

PRZ009-010-012145-
MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
421 PM AST SUN NOV 1 2015

...AREAS OF STRONG THUNDERSTORMS AFFECTING ANASCO...RINCON...
AGUADA...LAS MARIAS...MAYAGUEZ AND MOCA MUNICIPALITIES...

AT 419 PM AST....DOPPLER WEATHER RADAR INDICATED AREAS OF STRONG
THUNDERSTORMS AFFECTING THESE MUNICIPALITIES. THESE THUNDERSTORMS
ARE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WINDS IN EXCESS OF
30 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1836 6707 1826 6705 1825 6694 1822 6695
      1817 6709 1817 6716 1820 6715 1823 6717
      1828 6719 1830 6722 1837 6724 1839 6720
TIME...MOT...LOC 2019Z 000DEG 0KT 1829 6709

23

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 9:47 PM CDTSpecial Marine WarningJSJ43 min
Nov 1, 1:43 AM CSTSpecial Marine WarningJSJ2 hr
Nov 1, 1:49 AM CSTSpecial Marine WarningJSJ116 min
Nov 1, 4:27 AM CSTSpecial Marine WarningJSJ93 min
Nov 1, 7:26 AM CSTSpecial Marine WarningJSJ34 min
Nov 1, 7:28 AM CSTSpecial Marine WarningJSJ32 min
Nov 1, 10:02 AM CSTSpecial Marine WarningJSJ88 min
Nov 1, 12:12 PM CSTAreal Flood AdvisoryJSJ2 hr
Nov 1, 12:19 PM CSTSpecial Weather StatementJSJ56 min
Nov 1, 1:08 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 1, 1:11 PM CSTSpecial Weather StatementJSJ79 min
Nov 1, 1:26 PM CSTSpecial Marine WarningJSJ94 min
Nov 1, 1:36 PM CSTSpecial Weather StatementJSJ69 min
Nov 1, 1:40 PM CSTSpecial Weather StatementJSJ50 min
Nov 1, 1:56 PM CSTSpecial Marine WarningJSJ64 min
Nov 1, 2:02 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 1, 2:33 PM CSTSpecial Marine WarningJSJ87 min
Nov 1, 2:41 PM CSTAreal Flood AdvisoryJSJ109 min
Nov 1, 2:59 PM CSTSpecial Marine WarningJSJ91 min

Nearby

Special Weather Statements in Puerto Rico, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.